Texas, 2012Hail and Damaging Winds in Texas, June 12 to 15, 2012
June 12 to 15, 2012 · NWS LCH · 5 events in 4 counties and zones
Multiple afternoons of unstable weather again produce many reports of severe weather across Southeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple afternoons of unstable weather again produce many reports of severe weather across Southeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 6:48 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 6:48 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 AM CDT TUE JUN 12 2012
.DISCUSSION...
UPDATE FOR RECENTLY ISSUED SEVERE THUNDERSTORM WATCH...IN EFFECT
FOR THE ENTIRE CWA UNTIL 2 PM. UPSTREAM MCS OVER NORTHERN
LOUISIANA HAS INDEED MADE MORE OF A SOUTHWARD TURN AS IT HEADS
INTO CENTRAL LOUISIANA. ALTHOUGH SOME WEAKENING DID OCCUR EARLIER...IT
HAS MAINTAINED ITSELF WELL FOR THE PAST COUPLE OF HOURS.
POP...WX...AND QPF GRIDS WERE UPDATED ACCORDINGLY...CLOSER TO THE
HIRES MODEL SOLUTIONS MENTIONED IN THE EARLIER DISCUSSION.
13
&&
.PREV DISCUSSION... /ISSUED 635 AM CDT TUE JUN 12 2012/
AVIATION...A LINE OF STORMS IS DROPPING SE INTO CENTRAL LA AND
WILL LIKELY IMPACT KAEX OVER THE NEXT HR OR TWO WITH GUSTY WINDS
AND LOW VIS AND CEILINGS POTENTIALLY INTO IFR OR LIFR CATS. ELSEWHERE
PERIODIC MVFR CEILINGS AND VIS MAY OCCUR THIS MORNING. LATER AND
TOWARD MID DAY THE LINE AND OUTFLOW BOUNDARY WILL CONTINUE SE AND
POSSIBLY IMPACT THE TERMINALS IN ACADIANA INTO SE TX AS MORE
SHOWERS AND STORMS DEVELOP. A TEMPO GROUP IS IN KAEX THIS MORNING, BUT
DUE TO UNCERTAINTIES ABOUT THE EVOLUTION OF THE LINE, NO TEMPO
GROUP WAS ADDED TO THE OTHER TAFS... JUST VCTS. WINDS WILL BE
SOMEWHAT VRB AT KARA, KLFT, AND KAEX THIS MORNING, BUT WINDS WILL
GRADUALLY BECOME SOUTH TO SOUTHWEST TODAY THROUGH THIS EVENING.
PREV DISCUSSION... /ISSUED 538 AM CDT TUE JUN 12 2012/
DISCUSSION...REGIONAL RADARS CONTINUE TO BE QUITE ACTIVE THIS
MORNING...AND DEPICT AN ARRAY OF MESOSCALE FEATURES. THE MCS THAT
TRACKED THROUGH SOUTHERN MS/SE LA EARLIER TONIGHT HAS RESULTED IN
A N-S ORIENTED OUTFLOW BOUNDARY CURRENTLY NEAR AN ALEXANDRIA TO
LAFAYETTE LINE...CONTINUING TO MOVE OFF TO THE WEST. AHEAD OF THIS
FEATURE...AN APPARENT GRAVITY WAVE WAS NOTED ON RADAR IMAGERY
PROPAGATING SOUTHWESTWARD ACROSS THE AREA...HELPING INITIATE THE
SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY OVER SW LA/SE TX.
FARTHER NORTH...A MORE SIGNIFICANT CONVECTIVE COMPLEX WAS ROLLING
ESEWD THRU NRN LA/SRN AR.
UNUSUALLY LOW CONFIDENCE IN THE VERY SHORT TERM FORECAST...WHICH
WILL BE HEAVILY INFLUENCED BY THE AFOREMENTIONED FEATURES...ALONG
WITH THE APPROACH OF A SLOW MOVING FRONT CURRENTLY INVOF THE RED
RIVER VALLEY/SRN AR.
CONVECTION TO THE NORTH LOOKS TO PERHAPS BE LOSING A BIT OF
INTENSITY AS IT HEADS THROUGH NORTHERN LOUISIANA...WITH OUTFLOW ON
THE WESTERN FLANK STARTING TO OUTRUN THE CONVECTIVE CELLS.
DEPICTIONS BY HIGH RESOLUTION MODELS SHOWING A DECAYING MCS
TRACKING SOUTHWARD THROUGH THE AREA MAY NOT BE TOO FAR OFF THE
MARK...THOUGH DEFINITELY DISPLACED TOO FAR TO THE WEST AND MAYBE A
LITTLE TOO ROBUST WITH THE QPF. NONETHELESS...THESE SOLUTIONS ARE
MORE BELIEVABLE THAN THE GLOBAL MODEL SOLUTIONS...WHICH SHOW
LITTLE TO NOTHING IN THE AREA UNTIL LATER THIS AFTERNOON.
THUS...THE POP FCST FOR TODAY WAS BASICALLY A COMBINATION OF
CURRENT RADAR TRENDS PLUS AN EASTWARD SHIFTED HIRES MODEL
SOLUTION.
BEYOND TODAY...FRONTAL BOUNDARY TO THE NORTH IS EXPECTED TO
CONTINUE A SLOW SOUTHWARD MOVEMENT...REACHING THE I-20 CORRIDOR BY
THIS EVENING...THEN NEAR THE ALEXANDRIA AREA BY WEDNESDAY EVENING.
GIVEN THE PROXIMITY OF THE BOUNDARY...ITS ASSOCIATED MOISTURE
POOL...AND PERTURBATIONS IN THE NW FLOW ALOFT...THE RISK OF
ADDITIONAL TSTM COMPLEXES WILL REMAIN IN PLACE FOR THE NEXT FEW
DAYS IN ADDITION TO MORE TYPICAL DIURNAL DEVELOPMENT.
HEADING INTO THE WEEKEND...AN AMPLIFYING RIDGE OVER THE CENTRAL
CONUS IS EXPECTED TO DROP RAIN CHANCES BACK TO NEAR OR BELOW
NORMAL...WITH MORE TYPICAL SUMMER TIME CHANCES RETURNING EARLY
NEXT WEEK AS THE RIDGE BREAKS DOWN.
13
MARINE...
THE BERMUDA HIGH PRESSURE SYSTEM WILL BUILD WESTWARD INTO THE
CENTRAL GULF OF MEXICO OVER THE NEXT FEW DAYS. A GREAT PLAINS
COLD FRONT WILL TRAVEL SOUTH AND EAST INTO NORTHERN LOUISIANA
TODAY...COMING TO A HALT ACROSS CENTRAL LOUISIANA ON WEDNESDAY.
SCATTERED PREFRONTAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE COASTAL WATERS.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 90 75 90 75 / 60 20 30 20
KBPT 91 75 90 74 / 60 20 20 20
KAEX 91 74 91 72 / 60 20 40 20
KLFT 90 75 90 74 / 60 20 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 12, 6:02 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
702 AM CDT TUE JUN 12 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
702 AM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK
AREA TODAY AND TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
THROUGH THE DAY...WITH DAMAGING WINDS AND/OR LARGE HAIL THE PRIMARY
HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THURSDAY...WITH RAIN CHANCES DECREASING FRIDAY AND OVER
THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. AT THIS
TIME...THE PROBABILITY OF SEVERE WEATHER WEDNESDAY AND THURSDAY IS
LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
GMZ430-432-435-450-452-455-470-472-475-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
558 AM CDT TUE JUN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE
OUTLOOK AREA TODAY AND TONIGHT. THE OVERALL PROBABILITY OF SEVERE
THUNDERSTORMS IS LOW...THOUGH DAMAGING WINDS AND/OR LARGE HAIL ARE
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THURSDAY...WITH RAIN CHANCES DECREASING FRIDAY AND OVER
THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. AT THIS
TIME...THE PROBABILITY OF SEVERE WEATHER WEDNESDAY AND THURSDAY IS
LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
13
In the hours before
Special weather statement, Jun 12, 7:25 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 AM CDT TUE JUN 12 2012
LAZ027>030-032-TXZ259-260-121500-
NORTHERN JASPER TX-NORTHERN NEWTON TX-RAPIDES LA-EVANGELINE LA-
BEAUREGARD LA-VERNON LA-AVOYELLES LA-
825 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...BEAUREGARD...
VERNON AND AVOYELLES PARISHES UNTIL 1000 AM CDT...
AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF EFFIE TO 6 MILES NORTHEAST OF BROOKELAND...MOVING SOUTHEAST
AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
TOLEDO BEND DAM BY 830 AM...
SLAGLE AND KOLIN BY 835 AM...
SIEPER BY 840 AM...
OTIS AND CENTERPOINT BY 845 AM...
LEESVILLE...LACAMP...MAYFLOWER AND JASPER BY 850 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM TUESDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3133 9207 3135 9203 3132 9200 3123 9199
3124 9183 3119 9170 3112 9174 3106 9170
3079 9399 3109 9411 3117 9358 3128 9354
3141 9214Special weather statement, Jun 12, 8:53 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
953 AM CDT TUE JUN 12 2012
LAZ027>033-TXZ259>262-121600-
NORTHERN JASPER TX-NORTHERN NEWTON TX-ST. LANDRY LA-RAPIDES LA-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-AVOYELLES LA-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
953 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON AND AVOYELLES PARISHES UNTIL 1100 AM
CDT...
AT 952 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MELVILLE
TO PITKIN TO 10 MILES NORTH OF MERRYVILLE TO 8 MILES NORTH OF
JASPER...MOVING SOUTH AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
JUNCTION...DE RIDDER AND JAMESTOWN BY 1000 AM...
PINE PRAIRIE...OAKDALE...ELIZABETH AND BEAVER BY 1005 AM...
GRAND PRAIRIE...SUGARTOWN AND NEWTON BY 1010 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM TUESDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3098 9352 3108 9298 3081 9179 3071 9173
3049 9176 3039 9169 3041 9197 3030 9214
3048 9225 3049 9277 3044 9278 3040 9327
3040 9339 3049 9339 3049 9349 3040 9349
3046 9409 3064 9405 3069 9411 3110 9415
LANDRENEAUSpecial weather statement, Jun 12, 9:58 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1058 AM CDT TUE JUN 12 2012
LAZ030>033-041>044-052-073-074-121700-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-
WEST CAMERON LA-EAST CAMERON LA-
1058 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS...VERMILION AND CAMERON PARISHES UNTIL NOON CDT...
AT 1053 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM VILLE PLATTE TO FIELDS...MOVING
SOUTH AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PRAIRIE RONDE...WASHINGTON...ELTON AND SAVOY BY 1105 AM...
LAWTELL...OPELOUSAS...TOPSY AND SWORDS BY 1110 AM...
RICHARD AND PINE ISLAND BY 1115 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM TUESDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3071 9206 3014 9199 3001 9236 2998 9328
3003 9328 3005 9330 3005 9332 2998 9333
2997 9355 3016 9363 3072 9359 3072 9259
3090 9234Special weather statement, Jun 12, 10:43 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1143 AM CDT TUE JUN 12 2012
TXZ180-201-259>262-121745-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
1143 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND
TYLER COUNTIES UNTIL 1245 PM CDT...
AT 1138 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF DEWEYVILLE TO 7 MILES NORTHWEST OF WOODVILLE...MOVING
SOUTHEAST AT 10 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
DEVILS POCKET BY 1215 PM...
WRIGHTS SETTLEMENT BY 1235 PM...
FRED BY 1240 PM...
BUNA...DEWEYVILLE...CANEY HEAD AND WARREN BY 1245 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM TUESDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3106 9457 3104 9445 3113 9404 3083 9361
3068 9362 3065 9367 3059 9368 3057 9373
3054 9374 3044 9370 3039 9375 3034 9377
3029 9371 3025 9371 3024 9371 3025 9411
3049 9456 3051 9455 3101 9467
LANDRENEAUSpecial weather statement, Jun 12, 10:55 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CDT TUE JUN 12 2012
LAZ033-041>045-052>055-073-074-TXZ216-121800-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
VERMILION LA-IBERIA LA-ST. MARY LA-WEST CAMERON LA-EAST CAMERON LA-
1155 AM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...CALCASIEU...JEFFERSON DAVIS...VERMILION...ST. MARY...
IBERIA...ST. MARTIN AND CAMERON PARISHES...SIGNIFICANT WEATHER
ADVISORY FOR ORANGE COUNTY UNTIL 100 PM CDT...
AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM KROTZ SPRINGS TO 15 MILES NORTH OF
SABINE NATIONAL WILDLIFE REFUGE...MOVING SOUTH AT 35 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
LACASSINE NATIONAL WILDLIFE REFUGE...HACKETTS CORNER...GRAND LAKE
AND ERATH BY NOON...
ATCHAFALAYA NATIONAL WILDLIFE REFUGE...SWEET LAKE...HEBERTS MARINA
AND AVERY ISLAND BY 1205 PM...
LYDIA AND HENRY BY 1210 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM TUESDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2961 9109 2952 9156 2973 9163 2970 9188
2982 9188 2982 9197 2972 9213 2957 9170
2956 9170 2948 9177 2958 9263 2977 9309
2974 9382 3016 9370 3009 9185 3069 9183
2998 9127 2998 9147 2976 9138Thunderstorm Wind, Tyler
- When
- June 12, 11:38 AM CST to 12:00 PM CST
- Where
- Tyler County, 3.62 mi NW of Doucette to 0.7 mi W of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -94.480
The Sheriff department reported trees down near Kirkland Spring off highway 287. A public report was also received of trees and power outages around Warren. The power outages lasted several hours.
Thunderstorm Wind, Hardin
- When
- June 12, 12:05 PM CST
- Where
- Hardin County, 3.65 mi NW of Village Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- COOP Observer
- Coordinates
- 30.520, -94.440
The COOP Observer for Wildwood reported several trees down in the area with diameters between 8 and 10 inches. The observer also noted that a tree was also struck by lightning.
Hail, Jasper
- When
- June 13, 11:00 PM CST
- Where
- Jasper County, Jasper
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.920, -94.000
The Jasper County Sheriff's Office report penny sized hail.
Thunderstorm Wind, Jasper
- When
- June 13, 11:05 PM CST
- Where
- Jasper County, 3.54 mi SSW of Beech Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.806, -94.160
The Jasper County Sheriff's Office reported multiple trees down along Highway 150 near Steinhagen Lake.
Thunderstorm Wind, Newton
- When
- June 15, 4:34 PM CST
- Where
- Newton County, 2.26 mi NW of Hartburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.270, -93.780
A storage shed was flipped on its side along county road 4191 in Hartburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, June 12, 2012$5.7 million · 65 kt wind · 13 events
- Tornadoes and Hail in New Mexico, June 12, 2012$367,000 · EF1 · 19 events
- Flash Flooding in New York, June 12, 201210 injured · $20,000 · 3 events
- Hail and Damaging Winds in Texas, June 12, 2012$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Texas, June 12, 2012$118,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Texas, June 12, 2012$120,000 · 1.75 in hail · 11 events
- Tornado and Flash Flood in Texas, June 12, 2012$36,000 · EF1 · 9 events
- Hail and Damaging Wind in New Mexico, June 12, 2012$34,000 · 2 in hail · 11 events
- Damaging Winds in Virginia, June 12, 2012$39,000 · 60 kt wind · 7 events
- Drought in Indiana, June 12 to 30, 201233 events
- Flash Flood and Damaging Wind in Mississippi, June 12, 2012$23,000 · 50 kt wind · 2 events
- Damaging Wind in Florida, June 12, 2012$20,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390142, 390141, 390139, 390143, 390144.